An overdose of up to 850 levothyroxine sodium tablets (0.2 mg) in a healthy 6-year-old 16.8-kg dog induced an episode of vomiting and hippus within 9 hours of ingestion. The dog was treated with activated charcoal and saline (magnesium sulfate) cathartic. Initially the serum concentration of thyroxine (T4) 4,900.9 nmol/L. On the second day, serum concentration of triiodothyronine (T3) was 5.3 nmol/L. Serum T4 concentration decreased slowly and was not determined to be normal until day 36. Serum T3 concentration was found to be normal on day 6. Serum alanine transaminase activity peaked on day 6 at 345 U/L. Significant abnormalities were not found during the following 36 days. Clinical signs of thyroid hormone toxicosis in dogs and cats include hyperactivity, lethargy, tachycardia, tachypnea, dyspnea, abnormal pupillary light reflexes, vomiting, and diarrhea. High overdoses of levothyroxine sodium in dogs should be managed by initial decontamination and administration of activated charcoal with a cathartic followed by supportive care.